Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2007, 5:54 PM EDT for Hancock County, Henry County, Madison County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2007, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 26, 2007, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IN, Henry County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 262155 SVRIND INC059-065-095-262230- /O.NEW.KIND.SV.W.0043.070626T2154Z-070626T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 PM EDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA... SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA... WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA... * UNTIL 630 PM EDT * AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILKINSON...OR ABOUT 14 MILES SOUTH OF ANDERSON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILKINSON BY 600 PM EDT... SHIRLEY BY 605 PM EDT... MARKLEVILLE BY 615 PM EDT... THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 29 AND 30. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 116. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4008 8557 3989 8541 3977 8571 3993 8583 $$
2 follow-up statements
000
WWUS53 KIND 262213
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT TUE JUN 26 2007
INC059-065-095-262230-
/O.CON.KIND.SV.W.0043.000000T0000Z-070626T2230Z/
HANCOCK-HENRY-MADISON-
613 PM EDT TUE JUN 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN HANCOCK...NORTHWESTERN HENRY AND SOUTHEASTERN
MADISON COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARKLEVILLE...OR ABOUT
12 MILES SOUTHEAST OF ANDERSON...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CADIZ BY 630 PM EDT...
LAT...LON 3986 8560 3994 8579 4008 8557 4001 8551
4000 8551 3999 8549 3998 8549 3991 8543
$$000
WWUS53 KIND 262225
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT TUE JUN 26 2007
INC059-065-095-262235-
/O.EXP.KIND.SV.W.0043.000000T0000Z-070626T2230Z/
HANCOCK-HENRY-MADISON-
625 PM EDT TUE JUN 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK...
NORTHWESTERN HENRY AND SOUTHEASTERN MADISON COUNTIES EXPIRES AT 630
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
IF YOU HAVE SEVERE WEATHER DAMAGE TO REPORT...YOU CAN CALL YOUR
LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3986 8560 3994 8579 4008 8557 4001 8551
4000 8551 3999 8549 3998 8549 3991 8543
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:16 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 26, 1:16 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 116 PM EDT TUE JUN 26 2007 .AVIATION... DISCUSSION FOR 18Z TAFS. UPPER LOW CONTINUES TO LIFT NORTHWARD ACROSS EASTERN ILLINOIS. SO FAR ALL CONVECTION HAS REMAINED OVER ILLINOIS AND TAF SITES HAVE NOT BEEN IMPACTED BY TSRA. HOWEVER THE LATEST VISIBLE SATELLITE SHOWS THE CUMULUS FIELD BECOME MORE WIDESPREAD AND THICKER...AND THE LATEST RADAR TRENDS SHOW SCATTERED TSRA BEGINNING TO DEVELOP. SO WILL BRING A CB QUALIFIER INTO ALL SITES AT 20Z. EXCEPT LAF WHICH IS MUCH CLOSER TO A LARGE AND PERSISTENT AREA OF STORMS IN ILLINOIS...SO HAVE BEGUN THE CB AND VCTS THERE BY 19Z. ALSO A VCTS IN KBMG BECAUSE SCATTERED ACTIVITY OVER SOUTHERN INDIANA SHOULD HEAD IN THE DIRECTION. AFTER 03Z THIS EVENING...THUNDERSTORMS WILL DIE OFF. SOME LIGHT MVFR FOG IS EXPECTED AGAIN BUT NOT CLEAR ON IF THE CONDITIONS WILL BE GREAT FOR THE FOG TO FORM TONIGHT. AN UPPER LOW OVERHEAD MAY KEEP THE ATMOSPHERE A BIT TOO WELL MIXED FOR WIDESPREAD FOG. HOWEVER...THE PRESENCE OF SCATTERED STORMS WILL BRING THE POSSIBILITY THAT AN AREA COULD GET HEAVY RAIN AND THEN FOG AT THE SPOT OVERNIGHT. WITH A LOW CONFIDENCE...WILL HANDLE IT FOR NOW WITH JUST LIGHT MVFR FOG AND A TEMPO GROUP FOR BRIEFLY HEAVIER FOG RIGHT AROUND SUNRISE. UPPER LOW WILL CROSS THE AREA FINALLY WEDNESDAY MORNING AND BRING TSRA AGAIN BY LATE MORNING. && .PREV DISCUSSION... /ISSUED 1240 PM EDT TUE JUN 26 2007/ DISCUSSION... PROBLEM OF DAY IS WHEN RAIN WILL START. IF YOU BELIEVE NAM LIFTED INDICES...WE WILL BE SOMEWHAT UNSTABLE THROUGH THURSDAY NIGHT...BUT MOSTLY FROM WEDNESDAY NIGHT INTO EARLY THURSDAY NIGHT. I HAVE NO DOUBT OF THIS CONSIDERING DEWPOINTS OVER AREA RIGHT NOW AND PERSISTENT CONVECTION OVER ILLINOIS...VERY SLOWLY DRIFTING IN THIS DIRECTION. SLIGHTLY LONGER TERM...MODELS ESSENTIALLY AGREE MOIST UNSTABLE AIR STREAMING NORTH FROM GULF AREA STARTING TOMORROW AND HAVING ITS INSTABILITY RELEASED BY INTERACTION WITH MODERATE FRONTOGENESIS AND Q-VECTOR CONVERGENCE. WHAT THIS MEANS TO FOREECAST IS MOST OF AREA LOW CHANCE TONIGHT TO COVER ANYTHING THAT MAY APPEAR AHEAD OF MAIN SYSTEM. BETTER CHANCE WEST THAN ELSEWHERE TO ACCOUNT FOR ILLINOIS CONVECTION. THEN INCREASING HIGH CHANCES INTO THURSDAY...WITH A DECREASE THURSDAY NIGHT. MAV POPS CAPTURE MY FEELING PRETTY WELL. FOR TEMPS...WILL BE NEAR FWC THROUGH TOMORROW NIGHT. ACTUALLY IT IS CLOSE TO OTHER GUIDANCE EXECPT TOMOROROW WHEN IT IS MIDDLE OF ROAD...WHICH I LIKE BECAUSE WEDNESDAY SHOULD HAVE SAME BASIC AIR MASS BUT MORE CLOUDS. MAV LOOKS OK THURSDAY NIGHT AND FRI. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON/CO
Hazardous weather outlook, Jun 26, 5:42 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 542 PM EDT TUE JUN 26 2007 INZ021-028>031-035>049-051>057-272145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 542 PM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED STORMS WILL OCCUR THIS EVENING. WHILE SEVERE STORMS ARE NOT EXPECTED...SOME STORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL...AND WIND GUSTS AROUND 40 MPH. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. A FEW STORMS ARE POSSIBLE OVERNIGHT AS WELL. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE ON THURSDAY. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-272145- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 542 PM EDT TUE JUN 26 2007 /442 PM CDT TUE JUN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED STORMS WILL OCCUR THIS EVENING. WHILE SEVERE STORMS ARE NOT EXPECTED...SOME STORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL...AND WIND GUSTS AROUND 40 MPH. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO FRIDAY MORNING. HEAVY RAIN IS POSSIBLE ON THURSDAY. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 26, 3:36 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT TUE JUN 26 2007 INZ045-053-054-061-062-262015- GREENE-MONROE-MORGAN-OWEN-PUTNAM- 336 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS MOVING THROUGH... AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NEAR GREENCASTLE TO NEAR SPENCER TO ABOUT 15 MILES WEST OF BLOOMINGTON WILL CONTINUE TO MOVE SLOWLY NORTHEAST THROUGH 430 PM. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...WIND GUSTS OVER 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. BE ALERT FOR FLOODING OF LOW LYING AREAS AND FOR PONDING OF WATER ON ROADS.
Local storm report, Jun 26, 4:08 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLOOD WASHINGTON 38.66N 87.17W
06/26/2007 DAVIESS IN LAW ENFORCEMENT
WATER ACROSS COUNTY ROAD 100 WEST JUST WEST OF
WASHINGTON.
&&Special weather statement, Jun 26, 4:47 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 447 PM EDT TUE JUN 26 2007 INZ037-039-046>048-054>056-262145- BOONE-HAMILTON-HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-SHELBY- 447 PM EDT TUE JUN 26 2007 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH... NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE INDIANAPOLIS METRO AREA THROUGH 545 PM EDT. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...WIND GUSTS AROUND 40 MPH...FREQUENT LIGHTNING...AND PERHAPS SOME SMALL HAIL. PONDING OF WATER WILL OCCUR ON AREA ROADS. BE ALERT FOR FLOODING OF LOW LYING AREAS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.